MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the complaint is not confirmed.Based on the age of the complaint, a full investigation may not be able to be completed.It is also unknown if this complaint was previously reported to codman.If further information is obtained, it will be filed in a supplemental report.The codman 3000 is indicated for hepatic artery infusion for metastatic cancer, pain, or spasticity therapy.At this time it is unknown what indicate this specific pump was used for.A number of factors can influence the ability of the pump to deliver pain relief: the drug type and concentration, the patient's psychological response in switching from oral opioids to intrathecal drug delivery, the suitability of a drug delivery pump vs other treatments (such as spinal cord stimulation), catheter migration, altitude changes due to travel, physical impact to the implant site, exposure to higher temperatures through use of heating pads/blankets or use of saunas/hot tubs, or pump malfunction.
 
Event or Problem Description
Patient returned device tracking card stating "please make sure, the pump is working.I got the pump, which never worked." patient wrote that pump was previously explanted.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11917084
Report Number3015537318-2021-00024
Device Sequence Number3426326
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;